MAUDE Adverse Event Report: COOK INC FLEXI-TIP DUAL-LUMEN URETERAL ACCESS SET; EYB CATHETER, URETERAL, GASTRO-UROLOGY

COOK INC FLEXI-TIP DUAL-LUMEN URETERAL ACCESS SET; EYB CATHETER, URETERAL, GASTRO-UROLOGY
Model Number G17323
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It has been reported that a (b)(6) year old female underwent a percutaneous nephrolithotomy.This case utilized cook's flexi-tip dual-lumen ureteral access set (gpn: g17323).A nephroscope was used concomitantly with the cook set.During this procedure it was discovered that pieces of the dual lumen sheared off in the patient's kidneys.The pieces were flushed out of the kidneys with saline and no additional procedures were required.The procedure was completed.The patient did not experience any adverse effects due to this occurrence and was discharged with no issues.The device is not available for return to the manufacturer for evaluation.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.The complaint device was not returned for an evaluation.Therefore, a device failure analysis could not be performed.A document based investigation was conducted including a review of complaint history, the device history record, instructions for use, quality control data, and specifications.A review of the device history record found there were no non-conformances.A review of complaint history records revealed one additional complaint received from the same user facility for the same issue for the same complaint device lot.A review of the instructions for use (ifu) identified the following information related to the reported failure mode.Note: prior to use, immerse aq catheter in sterile water or isotonic saline to allow the hydrophilic surface to absorb water and become lubricious.This will ease placement under standard conditions.1.Pass the appropriate size wire guide into the renal pelvis.There is no information provided in the ifu instructing the user to completely prevent the failure mode described in this complaint.The origin of the catheter shaving could not be determined, but is not meant to occur as a result of the intended use of the device.While it cannot be confirmed, it is possible the wire guide or nephroscope may have contributed to the shaving of the catheter.No device was returned for examination.In the related complaint, a shaving of the catheter was returned that had been sheared off during the procedure.The cause cannot be determined in this instance but is most closely associated with user technique and/or use in conjunction with a device that caused part of the lumen to shear off.There is no evidence to suggest the device was not manufactured to specifications.A definitive conclusion could not be established.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded no additional risk reduction activities are required at this time.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXI-TIP DUAL-LUMEN URETERAL ACCESS SET
Common Device Name
EYB CATHETER, URETERAL, GASTRO-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8458558
Report Number1820334-2019-00663
Device Sequence Number2887426
Product Code EYB
UDI-Device Identifier00827002173231
UDI-Public(01)00827002173231(17)220110(10)9435863
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K962004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2022
Device Model NumberG17323
Device Catalogue NumberAQ-022610
Device Lot Number9435863
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer05/06/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Patient Weight59